Independence complexes of strongly orderable graphs


Yetim M. A.

Communications Faculty Of Science University of Ankara Series A1 Mathematics and Statistics, vol.71, no.2, pp.445-455, 2022 (Journal Indexed in ESCI)

  • Publication Type: Article / Article
  • Volume: 71 Issue: 2
  • Publication Date: 2022
  • Doi Number: 10.31801/cfsuasmas.874855
  • Title of Journal : Communications Faculty Of Science University of Ankara Series A1 Mathematics and Statistics
  • Page Numbers: pp.445-455

Abstract

We prove that for any finite strongly orderable (generalized strongly chordal) graph G, the independence complex Ind(G) is either contractible or homotopy equivalent to a wedge of spheres of dimension at least bp(G)−1, where bp(G) is the biclique vertex partition number of G. In particular, we show that if G is a chordal bipartite graph, then Ind(G) is either contractible or homotopy equivalent to a sphere of dimension at least bp(G) − 1.